# SDR 2004UALA00031

- Difficulty date: January 12, 2004
- Submitted: January 21, 2004
- Operation: Air carrier
- Aircraft: N620UA
- Make and model: Boeing 767222
- Aircraft serial: 21880
- Aircraft time: 18,966 hours, 73,899 cycles
- Engine: Pwa JT9D7R4D
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Switch
- Condition: Misused
- Location: Cockpit
- Stage of operation: TO
- How discovered: O
- Nature of condition: W, J
- Precautionary procedure: C

## Discrepancy

RETURNED TO BLOCKS DUE TO ANTI ICE VALVE WARNING. THIS INCIDENT OCCURRED MOST LIKELY WHEN THE LT ENGINE ANTI-VALVE WAS DEFERRED INOPERATIVE PER THE MEL, AND, THE LT ENGINE ANTI-ICE VALVE SWITCH WAS LEFT IN THE INCORRECT POSITION  AFTER REVIEWING THE MEL PROCEDURE, IT HAS BEEN FOUND THAT THE MEL WAS UNCLEAR WHAT POSITION THE VALVE SWITCH SHOULD BE IN WHEN THE VALVE WAS DEFERRED INOP. THIS STEP IS BEING CLARIFIED IN A REVISION TO THE MEL PROCEDURE.
